Ask a doctor

Can You Have an Allergic Reaction to Botox?

I recently get Botox injections in my upper forehead, and all of a sudden I am getting whitish welts under the skin, and purplish brown pigmentation on random places of my face. Can this be the Botox going through my system? I have been to 4 Dermatologists in a week and no one seems to have any answers for me. Please Help!!

Doctor Answers (3)

Can You Have an Allergic Reaction to Botox?

+1

  No incidence of allergic reactions, to Botox,have been reported to my knowledge and I have been injecting Botox for over 25 years.  This sounds like a deep muscle bruise.  You might want to go back to the MD that did your Botox for evaluation.


Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Allergic reaction to Botox is extremely rare, hadn't seen it...but did you really get Botox?

+1

This does sound extremely unusual to me.  I don't think this is an allergy to Botox.  The only issue I've ever seen with Botox is an allergy to the preservative in the saline used to mix it up.  The reason I know this was not the Botox and was the saline is because I injected the saline with preservative only and it gave welts. These were immediate, before the patient left the treatment room.  I have subsequently injected the same person several times with Botox mixed with nonpreserved saline. I would question whether you got real Botox or a knock off.  

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Probably not a Botox allergy

+1

Although rare reports of Botox allergies exist, the symptoms you describe do not sound like the effects of Botox. You did the right thing by going to dermatologists.  I would also recommend that you go back to the person who performed your Botox injections and ask them to evaluate you again and to see if there was anything that they did that could be related.  If none of the dermatologists you visited offered to do a biopsy, that might be something to consider in order to get a clearer answer about your skin problem. Hope that helps.

David W. Bray, MD
Alexandria Dermatologist

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.